Alert archive / Wyoming / Winter Storm Watches in 2021

Winter Storm Watch 2, NWS Riverton, WY

February 9, 20216 counties in Wyoming

NWS Riverton, WY issued this winter storm watch at Feb 9, 2021, 1:23 PM MST for 6 counties in Wyoming. It took effect at Feb 11, 2021, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 9, 2021, 1:23 PM MST (20:23 UTC)
In effect from
Feb 11, 2021, 11:00 AM MST
Expired
Feb 10, 2021, 3:43 PM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Lincoln County, WY, Park County, WY, Sublette County, WY, Teton County, WY

The radar

The Riverton/Lander radar (KRIW), 100 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2021-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2021-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

215 
WWUS45 KRIW 092023
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
123 PM MST Tue Feb 9 2021

...Winter Storm Watch for far Western Wyoming from late Thursday
morning until early Saturday morning...

.An extended heavy snow event will be likely from late Thursday 
morning until early Saturday morning as an arctic cold front 
combined with sufficient moisture across the area, moves across 
portions of western Wyoming.

WYZ001-012-014-023>025-101200-
/O.NEW.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
Yellowstone National Park-Teton and Gros Ventre Mountains-
Wind River Mountains West-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Including the cities of Lake, Mammoth, Old Faithful, Afton, 
Alpine, Star Valley Ranch, Thayne, and Pinedale
123 PM MST Tue Feb 9 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 12 to 20
  inches in higher elevations, 6 to 12 inches in valley locations.
  Winds could gust as high as 40 mph.

* WHERE...Portions of central, northwest and west central 
  Wyoming.

* WHEN...From Thursday morning through late Friday night.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commutes. The cold wind chills as low as 30 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Hikers and snowmobilers can easily become
  disoriented and lost. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
2 follow-up statements
238 
WWUS45 KRIW 100840
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
140 AM MST Wed Feb 10 2021

...Winter Storm Watch for far Western Wyoming from Thursday 
afternoon until early Saturday morning...

.An extended heavy snow event will be likely from Thursday 
afternoon until early Saturday morning as ample Pacific moisture 
across the area, moves across portions of western Wyoming.

WYZ002-110000-
/O.EXA.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
Absaroka Mountains-
140 AM MST Wed Feb 10 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 8 to 16
  inches possible in the west; 4 to 8 inches in the east. Winds 
  could gust as high as 35 mph.

* WHERE...Absaroka Mountains.

* WHEN...From Thursday afternoon through late Friday night.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The dangerously cold 
  wind chills as low as 40 below zero could cause frostbite on 
  exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Those planning outdoor activities should 
  be prepared for adverse winter weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ013-110000-
/O.EXA.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
Jackson Hole-
Including the city of Jackson
140 AM MST Wed Feb 10 2021

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 12 
  inches possible.

* WHERE...Jackson Hole.

* WHEN...From Thursday afternoon through late Friday night.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

* ADDITIONAL DETAILS...Those planning outdoor activities should 
  be prepared for adverse winter weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ001-110000-
/O.CON.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
Yellowstone National Park-
Including the cities of Lake, Mammoth, and Old Faithful
140 AM MST Wed Feb 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 8 to 16
  inches, with the highest amounts in the southwestern mountains.

* WHERE...Yellowstone National Park.

* WHEN...From Thursday morning through late Friday night.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute. The 
  dangerously cold wind chills as low as 30 below zero could cause
  frostbite on exposed skin in as little as 10 minutes.

* ADDITIONAL DETAILS...Those planning outdoor activities should 
  be prepared for adverse winter weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ012-110000-
/O.CON.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
Teton and Gros Ventre Mountains-
140 AM MST Wed Feb 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 12 to 
  24 inches possible.

* WHERE...Teton and Gros Ventre Mountains.

* WHEN...From Thursday afternoon through late Friday night.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute. The cold
  wind chills as low as 25 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Those planning outdoor activities should 
  be prepared for adverse winter weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ023-110000-
/O.CON.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
Star Valley-
Including the cities of Afton, Alpine, Star Valley Ranch, 
and Thayne
140 AM MST Wed Feb 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 6 to 12
  inches possible.

* WHERE...Star Valley.

* WHEN...From Thursday afternoon through late Friday night.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Those planning outdoor activities should 
  be prepared for adverse winter weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ014-024-110000-
/O.CON.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
Wind River Mountains West-Salt River and Wyoming Ranges-
140 AM MST Wed Feb 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations of 8 to 
  16 inches possible.

* WHERE...Salt River and Wyoming Ranges and Wind River Mountains 
  West.

* WHEN...From Thursday afternoon through late Friday night.

* IMPACTS...Travel could be very difficult. The cold wind chills 
  as low as 25 below zero could cause frostbite on exposed skin in
  as little as 30 minutes.

* ADDITIONAL DETAILS...Those planning outdoor activities should 
  be prepared for adverse winter weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

WYZ025-110000-
/O.CON.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
Upper Green River Basin Foothills-
Including the city of Pinedale
140 AM MST Wed Feb 10 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Heavy snow possible. Total snow accumulations from 2 to 4
  inches near Pinedale to 5 to 10 inches near Bondurant.

* WHERE...Upper Green River Basin Foothills.

* WHEN...From Thursday morning through late Friday night.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Those planning outdoor activities should 
  be prepared for adverse winter weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw
548 
WWUS45 KRIW 102243
WSWRIW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Riverton WY
343 PM MST Wed Feb 10 2021

...Winter Storm Warnings and Winter Weather Advisories for far 
Western Wyoming from Thursday afternoon until early Saturday 
morning...

.An extended Moderate to heavy snow event will be likely from 
Thursday afternoon until early Saturday morning as ample Pacific 
moisture across the area, moves across portions of western 
Wyoming.

WYZ012-111200-
/O.UPG.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
/O.NEW.KRIW.WS.W.0003.210211T1800Z-210213T1200Z/
Teton and Gros Ventre Mountains-
343 PM MST Wed Feb 10 2021

...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST
SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 12 to 23
  inches. Winds gusting as high as 35 mph.

* WHERE...Teton and Gros Ventre Mountains.

* WHEN...From 11 AM Thursday to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult to impossible. The
  hazardous conditions could impact commutes, especially over
  Teton and Togwotee Passes.

* ADDITIONAL DETAILS...Those planning outdoor activities should be
  prepared for adverse winter weather. Periods of whiteout
  conditions will be likely in the back country and disorientation 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ013-023-111200-
/O.UPG.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
/O.NEW.KRIW.WS.W.0003.210211T1800Z-210213T1200Z/
Jackson Hole-Star Valley-
Including the cities of Jackson, Afton, Alpine, 
Star Valley Ranch, and Thayne
343 PM MST Wed Feb 10 2021

...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST
SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations near the
  town of Jackson and most of Star Valley will be around 7 inches,
  while the area near Moran Junction and higher elevations will
  see upt to 12 inches.

* WHERE...Jackson Hole and Star Valley.

* WHEN...From 11 AM Thursday to 5 AM MST Saturday. The heaviest 
  precipitation is expected from late Thursday evening through 
  late Friday afternoon.

* IMPACTS...Travel could be very difficult due to slick roads and
  poor visibility. Patchy blowing snow could significantly reduce
  visibility along US 26 and 89. The hazardous conditions could
  impact the morning or evening commute. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ024-111200-
/O.UPG.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
/O.NEW.KRIW.WS.W.0003.210211T1800Z-210213T1200Z/
Salt River and Wyoming Ranges-
343 PM MST Wed Feb 10 2021

...WINTER STORM WARNING IN EFFECT FROM 11 AM THURSDAY TO 5 AM MST
SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 12 to 
  16 inches. Winds gusting as high as 35 mph.

* WHERE...Salt River and Wyoming Ranges.

* WHEN...From 11 AM Thursday to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the morning or evening commute, especially over
  Salt Pass.

* ADDITIONAL DETAILS...Those planning outdoor activities should be
  prepared for adverse winter weather. Periods of whiteout
  conditions will be likely in the back country and disorientation 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ001-002-111200-
/O.UPG.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
/O.NEW.KRIW.WW.Y.0011.210211T1800Z-210213T1200Z/
Yellowstone National Park-Absaroka Mountains-
Including the cities of Lake, Mammoth, and Old Faithful
343 PM MST Wed Feb 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 AM
MST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 6 to 8 inches
  in the lower elevations and 8 to 12 inches in the higher
  elevations. Higher amounts up to 15 will occur in the 
  southwestern mountains of Yellowstone and Western portions of 
  the Absarokas. Winds gusting as high as 35 mph.

* WHERE...Yellowstone National Park and Absaroka Mountains.

* WHEN...From 11 AM Thursday to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact commutes on the portions of US 14, 16, and 20 west
  of Cody. The dangerously cold wind chills as low as 35 below 
  zero could cause frostbite on exposed skin in as little as 10 
  minutes.

* ADDITIONAL DETAILS...Those planning outdoor activities should be
  prepared for adverse winter weather. Periods of whiteout
  conditions will be likely in the back country and disorientation 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ025-111200-
/O.UPG.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
/O.NEW.KRIW.WW.Y.0011.210211T1800Z-210213T1200Z/
Upper Green River Basin Foothills-
Including the city of Pinedale
343 PM MST Wed Feb 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 AM
MST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 6 to 9 inches
  are expected in the area around Bonderant, and only 1 to 2 
  inches around Pinedale.

* WHERE...Upper Green River Basin Foothills.

* WHEN...From 11 AM Thursday to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult with slick roads and
  poor visibility. The hazardous conditions could impact commutes
  on the portions of US 189 and 191 between the Daniel and Hoback
  Junction.

* ADDITIONAL DETAILS...Those planning outdoor activities should be
  prepared for adverse winter weather. Periods of whiteout
  conditions will be likely in the back country and disorientation 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WYZ014-111200-
/O.UPG.KRIW.WS.A.0002.210211T1800Z-210213T1200Z/
/O.NEW.KRIW.WW.Y.0011.210211T1800Z-210213T1200Z/
Wind River Mountains West-
343 PM MST Wed Feb 10 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 5 AM
MST SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  expected in the lower elevation, including the area of South
  Pass. Higher accumulations of up to 17 inches are expected in
  the higher elevations. Winds gusting as high as 40 mph.

* WHERE...Wind River Mountains West.

* WHEN...From 11 AM Thursday to 5 AM MST Saturday.

* IMPACTS...Travel could be very difficult to impossible due to
  slick roads and poor visibility, especially over South Pass. 
  Patchy blowing snow could significantly reduce visibility. The 
  hazardous conditions could impact the morning or evening 
  commute. The cold wind chills as low as 25 below zero could 
  cause frostbite on exposed skin in as little as 30 minutes.

* ADDITIONAL DETAILS...Those planning outdoor activities should be
  prepared for adverse winter weather. Periods of whiteout
  conditions will be likely in the back country and disorientation 
  will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/riw

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this winter storm watch went out at Feb 9, 10:17 AM MST, 3 hours 6 minutes earlier.

Area forecast discussion, Feb 9, 10:17 AM MST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1017 AM MST Tue Feb 9 2021

.SHORT TERM...Today through Thursday night

All in all this will be the quietest day we have had in a while.
The persistent snow across the north has just about ended,
drifting northward into Montana. Although we can't rule out a
stray shower or flurry along the northern border today, this would
be the exception so we kept the forecast dry. The best chance for
snow will be in the western mountains, where some limited Pacific
moisture will move in from the west. We have some slight chance to
chance PoPs in southwestern Wyoming to account for this. Any
accumulations should be light, almost certainly below advisory
level. A few light snow showers may also creep into southern
Sweetwater County, mainly south of Interstate 80, thus impacts
will be minimal.

The main challenge of the day will continue to be temperatures.
The Bighorn Basin and most of Johnson and Natrona counties will
again be locked in the arctic air, with high temperatures
mainly staying in the single digits. If there is one saving
grace, wind is expected to be light. Areas west of the Divide
will see seasonable temperatures. The challenging area is in the
middle. The Wind River Basin should see highs similar to
yesterday, mainly in the 20s, given the lack of snow cover. A few
of the ensembles do show some southwest wind getting into Casper,
bringing warmer temperatures. We left them cold for now, due to a
lack of confidence of this happening. If it does warm up, most
people would be happy with the warmer temperatures.

There looks to be little change Wednesday. Light snow showers
will occur at times over the western mountains. Very cold
temperatures will continue to be locked in across the north, with
milder temperatures in the west and south. In between will be the
battleground for temperatures. Since there looks to be little
change in the pattern through this time, we kept temperatures
fairly close to the highs and lows of the past couple of days.

Things start changing Wednesday night, as a second arctic front
with some bitterly cold air slides southward across Wyoming. This
will be a slow mover though. The models also have some slight
timing differences with its movement as well. We still think it
will slide down toward the Continental Divide by Thursday. On this
day, many areas may have high temperatures in the morning then
falling through the day with below zero high temperatures across
much of northern Wyoming. Areas west of the Divide will have one
more mild day before seeing the arctic air Friday.

Now for the chance of snow. At this point, the front looks fairly
moisture starved given the continental source region. There will
likely be some light snow as it drops southward, but a widespread
heavy snow is not expected through Thursday. There could be some
heavier snow in snow banding, but we can't nail where this far
out. More substantial snow will probably have to wait until
Thursday night out west, as some deeper Pacific moisture moves
into the western mountains. As of now, this deeper moisture should
hold across the western mountains through Thursday night.

.LONG TERM...Friday through Monday

The persistent west-northwest zonal flow pattern will continue over
the Cowboy State Friday, as another trough heads toward the area.
Snow will continue over areas west of the Divide Friday morning,
spreading east of the Divide as this trough approaches the region.
Snow will remain possible across the area through Saturday morning,
with model guidance diverging with regards to this system. Have kept
chances for snow continuing across the far west Saturday afternoon
through Saturday night, however confidence is low that this will
occur. The GFS dries things out dramatically, as it finally brings
in the arctic air through the Cowboy State Saturday. The ECMWF is a
bit overzealous with spreading Pacific moisture this far east from a
system moving onshore over CA and digging southward to the Desert
Southwest. The main forecast impact will continue to be the bitter
cold temperatures. The shallow arctic boundary that moved through
areas east of the Divide last Saturday will still be in place
Friday and looks to cross over the Divide sometime in the
afternoon as the trough begins to move over the area. Friday and
Saturday (in addition to Thursday) will be the coldest days of
the week will he coldest days of the week, slowly moderating into
early next week. However, temperatures will still be well below
normal. Record cold lows and low daytime maximums will remain
possible across much of the area through Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)

West of the Divide...KBPI/KJAC/KPNA/KRKS

VFR conditions are expected to continue throughout the forecast
period. Would not be surprised to have some isolated snow showers
at all locations with the exception of KRKS throughout the
forecast period, but not confident enough to add in a VCSH at this
time. Expect to continue with a southwest-west wind throughout the
TAF forecast period at KRKS and KJAC and will keep similar wind
speeds in the forecast.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

Will continue closely with the trending involving MVFR ceilings
with only small time frames where ceilings will increase to VFR
ranges during the forecast period. Expect MVFR ceilings to
continue across much of the Bighorn basin and through KBYG and
KCPR area before becoming VFR in these areas to start out the TAF
forecast period. Expect MVFR ceilings to move back in at KCPR,
KCOD and KWRL between 02Z-05Z tonight. Expect generally VFR
conditions to continue at KRIW and KLND through the forecast
period.

&&

.FIRE WEATHER...

Some moisture will bring some snow showers to western Wyoming
today, but any amounts will be on the light side. Otherwise,
expect a mainly dry day. Very cold temperatures will continue
across the north and west with milder conditions south and west. A
gusty breeze will continue across the south, but wind will not be
as strong as recent days. Relative humidity will remain above
critical levels. Mixing and smoke dispersal will range from poor
in the north and west to good in the south and west.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hattings
LONG TERM...LaVoie
AVIATION...Troutman
FIRE WEATHER...Hattings
Hazardous weather outlook, Feb 9, 3:12 AM MST, 10 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
312 AM MST Tue Feb 9 2021

WYZ001>020-022>030-101015-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
312 AM MST Tue Feb 9 2021

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Very cold temperatures in the Bighorn Basin and Johnson County.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday through Sunday...Very cold temperatures.

Thursday through Sunday...Snow returns to the far west Thursday,
continuing through Friday and Saturday. There is the potential for
light snow along the I-80 corridor Friday and Saturday. Colder
temperatures will occur west of the Divide Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions, according to standard operating procedures.

Team Riverton

Nearby

Winter Storm Watches in Wyoming, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.